Hail, Jackson
- When
- June 22, 3:10 PM CST
- Where
- Jackson County, Kansas City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.083, -94.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 22, 11:40 AM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1240 PM CDT SUN JUN 22 2003 1240 PM... SQUALL LINE OVER EASTERN KS IS BEING SUPPORTED BY MODERATELY STRONG WARM AIR ADVECTION AROUND 850 MB. 12Z MESOETA INDICATES THIS FLOW WILL BACK AFTER 18Z TODAY AND THUS REDUCE THE PRIMARY DRIVING ENGINE FOR THIS ACTIVITY. EXPECT CONVECTION TO WEAKEN AS IT REACHES THE MO/KS BORDER. CURRENT RADAR TRENDS ALREADY SHOWS THIS OCCURRING JUST WEST OF THE KC METRO. BEST BET FORM MORE ORGANIZED CONVECTION WILL BE OVER NORTHWEST MO NORTH OF KC. HAVE ADJUSTED FORECAST TO REFLECT THIS AS WELL AS LOWERING HIGH TEMPERATURES THIS AREA. MAY NOT HAVE BEEN AGGRESSIVE ENOUGH ON LOWERING TEMPERATURES SO WILL MONITOR. MJ 332 AM... FOCUS FOR THIS MORNING IS ON OUR CHANCES FOR THUNDER OVER THE NEXT DAY OR TWO AND TEMPERATURES AS WE BREAK THE 90 MARK. SATELLITE AND SURFACE OBSERVATIONS CONTINUE TO SHOW THE THE RIDGE OVER THE MIDWEST SHIFTING EAST UNDER THE INFLUENCE OF THE EVER EXPANDING WEST CONUS TROUGH. OVERNIGHT CONVECTION IN SD/NORTHERN NE STARTING TO DIE AS THE UPPER LEVEL SUPPORTING SHORT WAVE SCOOTS OFF INTO CANADA THIS MORNING. LEFT OUR GOING MORNING CHANCE OF THUNDER IN THE NORTHWEST AND NORTH CENTRAL SECTION OF FORECAST AREA AS IS. CURRENT RADAR IMAGES STARTING TO SHOW SOME SHOWERS TRYING TO POP UP IN NORTH CENTRAL KANSAS WHICH COULD ADVECT ONTO OUR AREA AFTER DAYBREAK. FOR TONIGHT I ADDED CHANCE OF THUNDER TO THE NORTHERN THIRD OF THE CWA. 00Z META LOOKED TO HAVE A PROBLEM WITH SOME CONVECTIVE FEEDBACK ...BRINGING IN A STRONG QPF BULLS EYE TONIGHT INTO THE NORTHWEST CORNER. WHAT I HAVE OF THE 06Z META LOOKS TO DO A BETTER JOB OF HANDLING THE OVER NIGHT CONVECTION...INDICATING PRECIP WOULDNT REACH OUR BOARDERS UNTIL AFTER MIDNIGHT (IF AT ALL). FOR THIS AFTERNOON I WENT AHEAD AND MESHED WITH SURROUNDING OFFICES...AND INTRODUCED THE THUNDER INTO THE NORTHWEST CORNER LATE TODAY. FOR TEMPERATURES I LEFT TODAYS FORECAST HIGHS ALONE BUT DID BUMP UP THE HIGHS FOR MONDAY A DEGREE OR TWO. WITH 850MB TEMPS OF 21 TO 23+ PROGGED BY BOTH THE ETA AND GFS I WAS LEFT THINKING THE GUIDANCE TEMPS WERE A HAIR TOO COOL. CUTTER 335 PM... VORTICITY MAX OVER SOUTHEAST KS MOVING NORTHEAST IS RUNNING INTO A WALL OF STABILITY. AS A RESULT THE CLUSTER OF CONVECTION TENDS TO FIZZLE AS IT MOVES AWAY FROM THE BETTER DYNAMICS AND THEN REFIRES NEAR THE VORTICITY CENTER. WILL GO WITH CHANCE POPS FOR SOUTHWEST COUNTIES THROUGH 00Z. MODEL QPF INSISTS ON ANOTHER NOCTURNAL AREA OF CONVECTION DEVELOPING OVER EASTERN KS LATE TONIGHT AND THEN MOVE ACROSS NORTHERN MO IN THE MORNING. 850 MB THETA-E ADVECTION INCREASES TONIGHT AS 850 WINDS INCREASE AND VEER. FOR NOW WILL MENTION CHANCE POPS FOR LATE TONIGHT FOR NORTHWEST MO AND SUNDAY MORNING OVER NORTHERN TIER OF COUNTIES. DEGREE OF CONFIDENCE LOW BUT MODEL RUN TO RUN CONSISTENCIES HARD TO IGNORE. HEAT/HUMIDITY RETURN STARTING TOMORROW AND CONTINUES THROUGH WEDNESDAY. SHOULD BE ABLE TO REACH LOW 90S...MAYBE EVEN MID 90S ON TUESDAY. BAND OF MID/HIGH LEVEL MOISTURE PROGGED TO REMAIN OVER FORECAST AREA THROUGH SUNDAY WHICH MAY KNOCK OFF A DEGREE OF HEATING. WARMING AT MID LEVELS SHOULD BE SUFFICIENT TO CAP OFF ANY CONVECTIVE DEVELOPMENT TILL WEDNESDAY AFTERNOON. GFS HAS BEEN THE MOST PROGRESSIVE WITH WESTERN U.S. MID/UPPER LEVEL TROUGH AND LATEST RUN IS EVEN FASTER. HAVE OPTED TO MESH IN WITH ADJOINING OFFICES AND SPEED UP FRONTAL PASSAGE. SHOULD SEE COOLER TEMPERATURES AFTER FRONT MOVES THROUGH. MJ .EAX... KS...NONE. MO...NONE.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT SUN JUN 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. AREAS THREATENED INCLUDE AREAS SOUTH AND WEST OF A ST JOSEPH TO KANSAS CITY TO BUTLER LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID WEATHER WILL MOVE INTO THE AREA ON MONDAY AND TUESDAY WITH AFTERNOON HEAT INDICES BETWEEN 95 AND 100 DEGREES. THUNDERSTORMS ARE FORECAST FOR LATE WEDNESDAY AFTERNOON AND NIGHT. AT THIS TIME...SEVERE THUNDERSTORMS LOOK POSSIBLE WITH THIS ACTIVITY. A COLD FRONT IS EXPECTED TO DROP SOUTH THROUGH THE AREA WITH SCATTERED THUNDERSTORMS FORMING OVER NORTHWEST MISSOURI DURING THE LATE AFTERNOON ALONG THIS BOUNDARY AND THEN SPREADING SOUTHEAST ACROSS ACROSS THE REGION. THUNDERSTORMS ARE ALSO POSSIBLE ON THURSDAY BEHIND THE COLD FRONT BUT THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING AS WELL AS WEDNESDAY AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
159 PM CDT SUN JUN 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0154 PM 3 SW JARBALO KS .75 INCH HAIL
06/22/03 LEAVENWORTH REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 PM CDT SUN JUN 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0311 PM 3 SE DE SOTO KS .88 INCH HAIL
06/22/03 JOHNSON REPORTED BY MEDIA..PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 PM CDT SUN JUN 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM OLATHE KS 1.25 INCH HAIL
06/22/03 JOHNSON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 PM CDT SUN JUN 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM OLATHE KS 1.5 INCH HAIL
06/22/03 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 PM CDT SUN JUN 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM OLATHE KS 2.75 INCH HAIL
06/22/03 JOHNSON REPORTED BY FIRE AND
RESCUE ALONG COLLEGE
BOULEVARD NORTHERN
OLATHE WESTERN OVERLAND
PARKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
354 PM CDT SUN JUN 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0348 PM LENEXA KS 65 MPH TSTM GUST
06/22/03 JOHNSON COOPERATIVE OBSERVER
REPORTED TREE LIMBS
DOWN AND 21/2 INCH HAILThe Pleasant Hill radar (KEAX), 40 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364274.